Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 6, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 13, 2014, 3:14 PM CST. It took effect at Jan 14, 2014, 11:01 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2014, 3:14 PM CST (21:14 UTC)
- In effect from
- Jan 14, 2014, 11:01 AM CST
- Expired
- Jan 14, 2014, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
099 WHUS73 KMKX 132114 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 314 PM CST MON JAN 13 2014 ...GUSTY WINDS DIMINISHING THIS EVENING AND MORE GUSTY WINDS WILL ARRIVE TUESDAY MORNING... .A SURFACE LOW PRESSURE TROUGH CROSSING LAKE MICHIGAN WILL BRING GUSTY WEST WINDS IN ITS WAKE THROUGH EARLY EVENING. A STRONGER LOW PRESSURE SYSTEM WILL SWING THROUGH THE GREAT LAKES AREA TUESDAY. BLUSTERY NORTHERLY WINDS WITH GUSTS JUST UNDER GALE FORCE WILL BEGIN LATE TUESDAY MORNING AND PERSIST THROUGH TUESDAY NIGHT. LMZ643>646-140515- /O.EXT.KMKX.SC.Y.0005.000000T0000Z-140114T0300Z/ /O.NEW.KMKX.SC.Y.0006.140114T1600Z-140115T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 314 PM CST MON JAN 13 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 4 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 PM CST THIS EVENING. * WINDS THIS EVENING: WEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH EARLY EVENING...THEN DIMINISHING TO 10 TO 15 KNOTS BY LATE EVENING. * WINDS TUESDAY: SOUTHEAST WIND 10 TO 20 KNOTS BECOMING NORTH 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS LATE IN THE MORNING. * WAVES: 1 TO 2 FEET IN ICE FREE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
6 follow-up statements
195 WHUS73 KMKX 140259 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 859 PM CST MON JAN 13 2014 ...STRONG WINDS RETURN ON TUESDAY... .STRENGTHENING LOW PRESSURE WILL MOVE ACROSS THE WISCONSIN/ILLINOIS BORDER AREA ON TUESDAY AND ACROSS SOUTHERN LAKE MICHIGAN BY TUESDAY EVENING. INCREASING SOUTH WINDS AHEAD OF THIS SYSTEM WILL TURN TO THE NORTH TO NORTHEAST TUESDAY AFTERNOON AND FURTHER INCREASE. WIND GUSTS WILL APPROACH GALE FORCE FOR A TIME LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. WAVE HEIGHTS WILL INCREASE TO 3 TO 7 FEET. LMZ643>646-141100- /O.CAN.KMKX.SC.Y.0005.000000T0000Z-140114T0300Z/ /O.CON.KMKX.SC.Y.0006.140114T1600Z-140115T1000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 859 PM CST MON JAN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 4 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO 4 AM CST WEDNESDAY. * WINDS: WEST WINDS WILL TURN TO THE SOUTH AND INCREASE TO 10 TO 20 KNOTS TUESDAY MORNING...THEN ABRUPTLY TURN TO THE NORTH TO NORTHEAST TUESDAY AFTERNOON. WIND SPEEDS WILL INCREASE TO UP TO 30 KNOTS WITH A FEW GUSTS APPROACHING GALE FORCE. * WAVES: BUILDING TO 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
243 WHUS73 KMKX 140929 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 AM CST TUE JAN 14 2014 ...GALE FORCE WINDS TONIGHT... .STRENGTHENING LOW PRESSURE WILL MOVE ACROSS SOUTHERN WISCONSIN TODAY...REACHING NORTHERN LOWER MICHIGAN BY MIDNIGHT TONIGHT. INCREASING SOUTH WINDS AHEAD OF THIS SYSTEM WILL SHIFT TO THE NORTH TO NORTHWEST BY THIS EVENING. WINDS WILL STRENGTHEN AS THE LOW PASSES BY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THIS AFTERNOON WITH GALE FORCE WINDS DEVELOPING THIS EVENING AS WINDS TURN NORTH TO NORTHWEST. WAVE HEIGHTS WILL INCREASE TO 3 TO 7 FEET. LMZ643>646-141730- /O.EXT.KMKX.SC.Y.0006.140114T1800Z-140115T0000Z/ /O.NEW.KMKX.GL.W.0003.140115T0000Z-140115T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 329 AM CST TUE JAN 14 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS 10 TO 20 KNOTS WILL SHIFT TO NORTH THEN NORTHWEST TONIGHT. GALE FORCE WINDS TO 35 TO 40 KNOTS ARE EXPECTED TONIGHT...DIMINISHING BY SUNRISE WEDNESDAY MORNING. * WAVES: BUILDING TO 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DAVIS WWW.WEATHER.GOV/MKX
630 WHUS73 KMKX 141532 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 932 AM CST TUE JAN 14 2014 ...GALE FORCE WINDS TONIGHT... .STRENGTHENING LOW PRESSURE WILL MOVE ACROSS SOUTHERN WISCONSIN TODAY...REACHING NORTHERN LOWER MICHIGAN BY MIDNIGHT TONIGHT. INCREASING SOUTH WINDS AHEAD OF THIS SYSTEM WILL SHIFT TO THE NORTH TO NORTHWEST BY THIS EVENING. WINDS WILL STRENGTHEN AS THE LOW PASSES BY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THIS AFTERNOON...WITH GALE FORCE WINDS DEVELOPING THIS EVENING...AS WINDS TURN NORTH TO NORTHWEST. WAVE HEIGHTS WILL INCREASE TO 3 TO 7 FEET. LMZ643>646-142345- /O.CON.KMKX.SC.Y.0006.140114T1800Z-140115T0000Z/ /O.CON.KMKX.GL.W.0003.140115T0000Z-140115T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 932 AM CST TUE JAN 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS 15 TO 25 KNOTS WILL SHIFT TO WEST THIS AFTERNOON...THEN NORTH TO NORTHWEST TONIGHT. GALE FORCE WINDS TO 35 TO 40 KNOTS ARE EXPECTED TONIGHT...DIMINISHING BY SUNRISE WEDNESDAY MORNING. GUSTY WINDS ARE EXPECTED WEDNESDAY INTO WEDNESDAY NIGHT. * WAVES: BUILDING TO 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
568 WHUS73 KMKX 141701 AAA MWWMKX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1101 AM CST TUE JAN 14 2014 ...GALE FORCE WINDS TONIGHT... .STRENGTHENING LOW PRESSURE WILL MOVE ACROSS SOUTHERN WISCONSIN TODAY...REACHING NORTHERN LOWER MICHIGAN BY MIDNIGHT TONIGHT. INCREASING SOUTH WINDS AHEAD OF THIS SYSTEM WILL SHIFT TO THE NORTH TO NORTHWEST BY THIS EVENING. WINDS WILL STRENGTHEN AS THE LOW PASSES BY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED INTO THIS AFTERNOON...WITH GALE FORCE WINDS DEVELOPING THIS EVENING...AS WINDS TURN NORTH TO NORTHWEST. WAVE HEIGHTS WILL INCREASE TO 3 TO 7 FEET. LMZ643>646-150115- /O.EXT.KMKX.SC.Y.0006.140114T1701Z-140115T0000Z/ /O.CON.KMKX.GL.W.0003.140115T0000Z-140115T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1101 AM CST TUE JAN 14 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST WEDNESDAY. * WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS WILL SHIFT TO WEST LATER THIS AFTERNOON...THEN NORTH TO NORTHWEST TONIGHT. GALE FORCE WINDS TO 35 TO 40 KNOTS ARE EXPECTED TONIGHT... DIMINISHING BY SUNRISE WEDNESDAY MORNING. GUSTY WINDS ARE EXPECTED WEDNESDAY INTO WEDNESDAY NIGHT. * WAVES: BUILDING TO 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
925 WHUS73 KMKX 142213 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 413 PM CST TUE JAN 14 2014 ...GALE FORCE WINDS TONIGHT... .STRENGTHENING LOW PRESSURE WILL REACH NORTHERN LOWER MICHIGAN BY MIDNIGHT TONIGHT. STRONG NORTHWEST WINDS ARE EXPECTED BY THIS EVENING...LINGERING THROUGH TONIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED LATE THIS AFTERNOON NORTH OF NORTH POINT LIGHTHOUSE...BEFORE GALE FORCE WINDS OCCUR TONIGHT. GALE FORCE WINDS ARE EXPECTED SOUTH OF THERE. WAVE HEIGHTS WILL BECOME HIGH...MAINLY TOWARD THE OPEN WATERS. LMZ645-646-150615- /O.CAN.KMKX.SC.Y.0006.000000T0000Z-140115T0000Z/ /O.EXT.KMKX.GL.W.0003.140114T2213Z-140115T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 413 PM CST TUE JAN 14 2014 ...GALE WARNING NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: WEST WINDS 15 TO 25 KNOTS WILL SHIFT NORTHWEST TONIGHT. GALE FORCE WIND GUSTS TO 35 TO 40 KNOTS ARE EXPECTED BY TONIGHT. GUSTY WINDS ARE EXPECTED WEDNESDAY...POSSIBLY LINGERING THROUGH FRIDAY. * WAVES: BUILDING TO 3 TO 7 FEET TONIGHT INTO WEDNESDAY...REMAINING 3 TO 6 FEET INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-150615- /O.CON.KMKX.SC.Y.0006.000000T0000Z-140115T0000Z/ /O.CON.KMKX.GL.W.0003.140115T0000Z-140115T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 413 PM CST TUE JAN 14 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: WEST WINDS TO 30 KNOTS WILL SHIFT TO NORTHWEST TONIGHT. GALE FORCE GUSTS TO 35 TO 40 KNOTS ARE EXPECTED TONIGHT. GUSTY WINDS ARE EXPECTED WEDNESDAY INTO FRIDAY. * WAVES: BUILDING TO 3 TO 7 FEET TONIGHT INTO WEDNESDAY...WITH 3 TO 6 FOOT WAVES INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
833 WHUS73 KMKX 150015 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 615 PM CST TUE JAN 14 2014 ...GALE FORCE WIND GUSTS EXPECTED TONIGHT... .LOW PRESSURE LOCATED OVER CENTRAL LAKE MICHIGAN WILL CONTINUE TO MOVE OFF TO THE EAST THIS EVENING. A TIGHT PRESSURE GRADIENT ON ITS BACKSIDE WILL RESULT IN STRONG AND GUSTY WINDS OVERNIGHT. WIND GUSTS WILL LIKELY REACH GALE FORCE AT TIMES. IN ADDITION...WAVE HEIGHTS WILL BUILD TO 3 TO 7 FEET. LMZ643-644-150815- /O.EXP.KMKX.SC.Y.0006.000000T0000Z-140115T0000Z/ /O.CON.KMKX.GL.W.0003.000000T0000Z-140115T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 615 PM CST TUE JAN 14 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: NORTH TO NORTHWEST WINDS UP TO 30 KNOTS WILL GUST TO 35 TO 40 KNOTS. THE WINDS WILL DIMINISH LATE TONIGHT. * WAVES: 3 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ645-646-150815- /O.CON.KMKX.GL.W.0003.000000T0000Z-140115T1200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 615 PM CST TUE JAN 14 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS: WEST WINDS UP TO 30 KNOTS WITH GUSTS OF 35 TO 40 KNOTS AND WILL TURN NORTHWEST THIS EVENING. * WAVES: 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 13, 11:06 AM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Jan 13, 11:06 AM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1106 AM CST MON JAN 13 2014
.UPDATE...
THE INITIAL SURFACE TROUGH CLEARED SOUTHEAST WI THIS MORNING. THERE
WILL BE A PERIOD OF SUNNY SKIES RIGHT AFTER WINDS SHIFT FROM LIGHT
SOUTHWEST TO MODERATE WEST. LOOK FOR AN HOUR OR TWO OF OVERCAST
SKIES ONCE AGAIN LATER THIS AFTERNOON WITH ANOTHER SURFACE TROUGH AS
WINDS SHIFT TO THE NORTHWEST AND BECOME A LITTLE GUSTY. THEN WINDS
WILL DIE DOWN AS SKIES CLEAR EARLY THIS EVENING WITH AS A WEAK
SURFACE RIDGE MOVES OVERHEAD.
THE NEXT LOW PRESSURE SYSTEM OF INTEREST WILL BE DROPPING INTO
SOUTHERN WISCONSIN WITH A PAIR OF 500MB SHORTWAVES DIGGING INTO AN
INTENSIFYING UPPER TROUGH OVERNIGHT. NEW MODEL DATA IS SHOWING A
SLIGHTLY LATER ARRIVAL OF SNOW LATE TONIGHT INTO TUESDAY MORNING.
WILL BE ADJUSTING THE FORECAST AND POSSIBLY WSW TIMES ACCORDINGLY
THIS AFTERNOON.
&&
.AVIATION/18Z TAFS/...
LIGHT WSW WINDS WITH OVERCAST MID LEVEL CLOUDS WILL TRANSITION TO
SLIGHTLY HIGHER WEST WINDS WITH CLEAR SKIES FROM WEST TO EAST EARLY
THIS AFTERNOON. THEN WINDS WILL BECOME WNW AND GUSTY AS ANOTHER
SURFACE TROUGH SWEEPS THROUGH SOUTHERN WISCONSIN. THERE WILL BE A
ONE TO TWO HOUR PERIOD OF MVFR OR FUEL ALT CIGS WITH THIS TROUGH
LATE THIS AFTERNOON.
WIND WILL DIE DOWN AND SKIES WILL CLEAR EARLY THIS EVENING AS A
SURFACE RIDGE MOVES OVERHEAD.
ATTENTION TURNS TO ACCUMULATING SNOW WITH STRENGTHENING LOW PRESSURE
OVER SOUTHERN WISCONSIN LATE TONIGHT AND TUESDAY. THE ONSET OF SNOW
FROM WEST TO EAST NOW LOOKS DELAYED ONE TO TWO HOURS. IFR CONDITIONS
IN MODERATE SNOW EXPECTED EVERYWHERE BY 15Z TUESDAY...THEN TAPERING
OFF FROM WEST TO EAST TUESDAY AFTERNOON WITH GUSTY NORTHWEST WINDS
BEHIND THE LOW CAUSING SOME BLOWING AND DRIFTING SNOW THROUGH MOST
OF TUESDAY NIGHT.
&&
.MARINE...
ADJUSTED THE CURRENT SMALL CRAFT ADVISORY TO PINPOINT THE LATE
AFTERNOON/EVENING HOURS FOR WEST TO NORTHWEST WINDS REACHING
CRITERIA.
WINDS WILL DIE DOWN EARLY THIS EVENING AS A WEAK HIGH PRESSURE RIDGE
MOVES OVERHEAD. SOUTHWESTERLY WINDS AHEAD OF THE NEXT LOW PRESSURE
SYSTEM WILL APPROACH SMALL CRAFT ADVY CRITERIA...BUT SHOULD REMAIN
BELOW IT THROUGH MIDDAY TUESDAY.
SMALL CRAFT ADVISORY WILL BE NEEDED TOMORROW AFTERNOON INTO
WEDNESDAY MORNING FOR NEAR-GALE GUSTS BEHIND THE DEPARTING LOW.
&&
.PREV DISCUSSION... /ISSUED 346 AM CST MON JAN 13 2014/
TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.
BAND OF VERY LIGHT PCPN MOVING THROUGH WITH SLOPED LOW-MID LEVEL
FRONTOGENETIC FORCING AND DCVA WITH VORT MAX LIFTING NORTHEAST
THROUGH REGION ON LEADING FLANK OF 500 MB TROUGH. DRY LAYER BELOW
750-700 MB ON 00Z RAOBS AND FORECAST SOUNDINGS NOT SATURATING...
REFLECTED IN WIDESPREAD 7K TO 10K FOOT CEILINGS ON AREA OBS...ONLY
LOWERING TO 4K TO 6K FT UNDER RETURNS ON REGIONAL RADAR. MAINLY
VIRGA WITH ONLY A FEW SPRINKLES MAKING IT TO THE GROUND PER THE
FEW AREA OBSERVATIONS EVEN REPORTING PCPN. WILL TAKE SLIGHT POPS
OUT OF CWA BY 12Z...THOUGH A FEW SPOTS COULD STILL SEE SPRINKLES
INTO THE DAYLIGHT HOURS.
150 KT JET MAX DIVING INTO THE NRN PLAINS BEGINS TO CARVE OUT
DEEP TROUGH OVERNIGHT WITH A SHORT WAVE DRIVEN BY ULD OF WEAKER
LEAD JET MAX REACHING SRN WI AROUND 12Z TUE. THOUGH SOME STRENGTH
DIFFERENCES...06Z NAM AND GFS ALONG WITH 00Z GEM IN FAIRLY GOOD
AGREEMENT ON TIMING OF LOW ACROSS SRN MN INTO WI BETWEEN 06Z AND
12Z. THE BLENDED TIMING WILL BRING CHANCE OF SNOW INTO WRN
FORECAST AREAS BETWEEN 03Z AND 06Z...THE EAST BETWEEN 06Z AND
09Z...WITH LIGHT TO MODERATE SNOW EVERYWHERE BY 12Z. WITH THE SNOW
CREATING DIFFICULT DRIVING CONDITIONS SPREADING WEST TO EAST
OVERNIGHT AND INTO THE TUESDAY MORNING COMMUTE...ISSUED A WINTER
WEATHER ADVISORY BEGINNING AT 06Z FOR ALMOST ALL OF SOUTH CENTRAL
WI...AND FOR THE REMAINDER OF SOUTHERN WI AT 09Z.
HIGH TEMPERATURES WILL BE THIS MORNING...WITH STEADY TEMPS UNTIL
EARLY/MID AFTERNOON THEN FALLING BEHIND COLD FRONT. NON-DIURNAL
TREND CONTINUES WITH LOWS AROUND 12 MIDNIGHT...THEN RISING WITH
APPROACH OF STRENGTHENING CLIPPER.
SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST
CONFIDENCE IS HIGH.
WINTER WEATHER ADVISORY CONTINUES UNTIL 21Z IN THE WESTERN HALF OF
THE AREA...AND UNTIL 00Z WEDNESDAY IN THE EAST. NAM/GFS TAKE DEEP
SURFACE LOW EAST ACROSS SOUTHERN WISCONSIN TUESDAY MORNING...THEN
EAST OF THE AREA DURING THE AFTERNOON AND EVENING. STILL A GOOD
AMOUNT OF UPWARD VERTICAL MOTION EXISTS IN DENDRITE ZONE THROUGH
TUESDAY...WITH GOOD LOW TO MID LEVEL Q VECTOR CONVERGENCE AND
MODEST LOW TO MID LEVEL FRONTOGENESIS. THE BEST UPWARD MOTION WILL
BE ACROSS THE NORTHERN PORTIONS OF THE AREA...WHERE THE HIGHEST
SNOW AMOUNTS ARE EXPECTED. QPF ACROSS AREA HAS INCREASED WITH THE
00Z MODEL RUNS...COMPARED TO THE 12Z/18Z SUNDAY RUNS.
TOTAL SNOW AMOUNTS OF 2 TO 3 INCHES IN THE FAR SOUTH...TO 4 TO 6
INCHES FAR NORTH...ARE EXPECTED BY 00Z WEDNESDAY. TIGHT PRESSURE
GRADIENT WITH NORTHWEST WINDS ON BACKSIDE OF LOW TUESDAY AFTERNOON
AND EVENING WILL LEAD TO SOME BLOWING SNOW...GIVEN HIGH SNOW TO
LIQUID RATIOS. ADVISORY MAY NEED TO BE EXTENDED IN LATER
FORECASTS...IF GUSTY WINDS REDUCE VISIBILITIES ENOUGH. THE SNOW
WILL AFFECT BOTH THE MORNING AND EVENING COMMUTES ON TUESDAY.
SNOW WILL TAPER OFF QUICKLY TUESDAY EVENING...WITH SOME BLOWING
SNOW LINGERING. COLD AIR ADVECTION WILL BRING BELOW NORMAL
TEMPERATURES BACK INTO THE REGION. HIGH PRESSURE WILL THEN PASS
TO THE SOUTHWEST OF THE AREA WEDNESDAY...BRINGING A BRIEF PERIOD
OF QUIET WEATHER. COLD TEMPERATURES WILL CONTINUE WEDNESDAY.
NAM/GFS/ECMWF/CANADIAN ALL SHOWING WARM AIR ADVECTION WEDNESDAY
NIGHT...WITH VARYING AMOUNTS OF QPF ACROSS THE AREA. FORECAST
SOUNDINGS FROM NAM/GFS DO SATURATE FOR A TIME WEDNESDAY
NIGHT...WITH UPWARD VERTICAL MOTION TAPPING THE DENDRITE ZONE.
THUS...INCREASED POPS TO LIKELY IN THE NORTH. LIGHT ACCUMULATIONS
ARE EXPECTED AT THIS TIME.
LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE IS
MEDIUM.
ECMWF/GFS SHOWING STRONG LOW PRESSURE SHIFTING SOUTHEAST ACROSS
LAKE SUPERIOR INTO EASTERN ONTARIO CANADA THURSDAY AND THURSDAY
NIGHT. STRONG 500 MB VORTICITY MAXIMA SHIFT THROUGH THE AREA
DURING THIS TIME...WITH LIGHT QPF CONTINUING. LEFT CHANCES FOR
LIGHT SNOW GOING...WITH LIGHT ACCUMULATIONS POSSIBLE.
COLD AIR ADVECTION WILL BRING ANOTHER SHOT OF COLD AIR INTO THE
REGION THURSDAY INTO FRIDAY...LINGERING THROUGH THE WEEKEND.
MODELS SHOW TIMING DIFFERENCES WITH ANOTHER SYSTEM PASSING THROUGH
THE REGION SATURDAY INTO SATURDAY NIGHT. USED CONSENSUS POPS FOR
THIS PERIOD...WHICH KEEPS A DRY FORECAST GOING. MAY HAVE TO ADD
POPS IN LATER FORECASTS FOR THIS PERIOD. TEMPERATURES FOR THIS
PERIOD LOOK TO REMAIN BELOW SEASONAL NORMALS.
AVIATION/12Z TAFS/...
NO MEASURABLE PCPN EXPECTED FROM WEAK RADAR RETURNS CROSSING
FORECAST AREA AT THIS TIME...THOUGH A FEW SPRINKLES CERTAINLY
POSSIBLE. THIS BAND OF MAINLY VIRGA WITH CIGS NO LOWER THAN 4K TO
5K FEET WILL PUSH EAST OF KMKE AND KENW BY 15Z. VFR CONDITIONS
WITH BREEZY WEST WINDS BEHIND FRONT...THOUGH CLOUDY UNTIL THIS
AFTERNOON UNTIL UPPER WAVE MOVES THROUGH.
ATTENTION TURNS TO ACCUMULATING SNOW WITH APPROACHING CLIPPER-
TYPE LOW LATE TONIGHT INTO TUESDAY. LEADING EDGE OF SNOW AND MVFR
CIGS/VSBYS SHOULD REACH KMSN AROUND OR SHORTLY AFTER
MIDNIGHT...KUES BY 09Z AND KMKE AND KENW NO LATER THAN 11Z. IFR
CONDITIONS IN MODERATE SNOW EXPECTED EVERYWHERE BY 15Z
TUESDAY...THEN TAPERING OFF FROM WEST TO EAST TUESDAY AFTERNOON
WITH BRISK NORTHWEST WINDS UP TO 25 KTS BEHIND THE LOW CAUSING
SOME BLOWING AND DRIFTING THROUGH MOST OF TUESDAY NIGHT.
MARINE...
WILL KEEP CURRENT SMALL CRAFT ADVISORY GOING...THOUGH THE LULL IN
THE WINDS A BIT LONGER THAN EXPECTED...AND SOME DOUBT ABOUT HOW
LONG WIND GUSTS WILL BE BACK AT ADVISORY LEVELS BEHIND THE COLD
FRONT THIS AFTERNOON. WEAK RIDGING LOWERS WINDS THIS
EVENING...THEN INCREASE OVERNIGHT...BUT REMAINING JUST BELOW
CRITERIA...AHEAD OF APPROACHING LOW. SMALL CRAFT ADVISORY WILL BE
NEEDED TOMORROW AFTERNOON INTO WEDNESDAY MORNING FOR NEAR-GALE
GUSTS BEHIND DEPARTING LOW.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST
TUESDAY FOR WIZ046-047-056-057-062-063-067-068.
WINTER WEATHER ADVISORY FROM 3 AM TO 6 PM CST TUESDAY FOR WIZ051-
052-058>060-064>066-069>072.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR LMZ643>646.
&&
UPDATE...MRC
TODAY/TONIGHT AND AVIATION/MARINE...REM
TUESDAY THROUGH SUNDAY...WOODHazardous weather outlook, Jan 13, 4:53 AM CST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 453 AM CST MON JAN 13 2014 WIZ046-047-051-052-056>060-062>072-141100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 453 AM CST MON JAN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY GOES INTO EFFECT LATE TONIGHT FOR ACCUMULATING SNOW BEGINNING AFTER MIDNIGHT THAT WILL AFFECT THE TUESDAY MORNING COMMUTE...AS LOW PRESSURE MOVES ACROSS SOUTHERN MINNESOTA TONIGHT INTO SOUTHERN WISCONSIN BY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER WEATHER ADVISORY CONTINUES THROUGH TUESDAY AFTERNOON WITH 4 TO 6 INCHES OF SNOW EXPECTED NORTH OF A LONE ROCK...MADISON TO MILWAUKEE LINE AND 2 TO 4 INCHES OF SNOW TO THE SOUTH BY TUESDAY EVENING. BRISK NORTHWEST WINDS BEHIND THE LOW...WITH GUSTS UP TO 30 MPH...WILL BRING SOME BLOWING AND DRIFTING AND REDUCED VISIBILITIES TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOW REPORTS ARE APPRECIATED. LMZ643>646-141100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 453 AM CST MON JAN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR BRISK WEST WINDS DEVELOPING LATER THIS MORNING BEHIND A COLD FRONT. GALES ARE POSSIBLE OVER LAKE MICHIGAN LATE THIS AFTERNOON INTO THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORIES MAY BE NEEDED TUESDAY AFTERNOON AND NIGHT FOR BRISK NORTH TO NORTHWEST WINDS BEHIND LOW PRESSURE MOVING ACROSS THE EASTERN GREAT LAKES. SMALL CRAFT ADVISORIES ARE LIKELY AND GALES ARE POSSIBLE OVER LAKE MICHIGAN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AS STRONG LOW PRESSURE MOVES ACROSS SOUTHERN CANADA. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 3:58 AM CST | Winter Weather Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 44 hr |
| Jan 13, 2:31 PM CST | Winter Storm Warning | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Ozaukee and 2 more | 37 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.